Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Why is proton pump inhibitor given to a hypertensive and hypothyroid for nasal block, itchiness in the nose and ears ?

My 59 y.o. mother-in-law has been suffering from the following set of symptoms since the last couple of months: nasal blockage in both nostrils with no or little discharge which is colourless, itchiness in nose as well as inside the ears and occasionally, the throat. She complains of occasional ache on the left cheek or behind the left eye-ball. She suffers from high blood pressure for which she takes Losar 50mg. She also takes Thyroxin 75 mg for hypothyrodism. She s had her gall bladder removed a decade ago. We consulted a local ENT who prescribed Xyzal and Raciper-D 40 mg for 10 days. But she suffered from Raciper-D s side effects of nausea/vomitting and diarhhoea on the first day itself. I m asking this question here to for further guidance - why a proton pump inhibitor was prescribed for her symptoms? Can she safely discontinue it? Or substitute it with Parit ?
Asked On : Tue, 13 Mar 2012
Answers:  2 Views:  195
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Welcome to healthcaremagic

tab levocetrizine which was probably prescribed for her allergic rhinitis like symptoms. Proton pump inhibitor with a prokinetic which was prescribed is very unlikely to have caused nausea / vomiting.
The nausea / vomiting could be because of her BP shooting up.
tab losar 50mg for 'high blood pressure' along with tab thyroxine 75 mg needs review
Answered: Tue, 13 Mar 2012
I find this answer helpful
ENT Specialist Dr. S K Pratinidhi's  Response
Nasal blockage, little discharge with itchiness indicate allergic rhinitis.
We usually prescribe an antihistamine and a nasal drop for a week and so.
However newer theory supports role of an antireflux agent like proton pump inhibitor for allergic rhinitis. Raciper-D (rabeprazole and domperidone) may give side effects like diarrhea and nausea and vomiting .
In my opinion you can safely omit the drug, but you can consult your doctor for it.

Answered: Fri, 13 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor